itchy and swollen in palms and fingers
- I started taking sulfa for a uti 3 days ago. The inside of my hands and fingers are swollen red and very itchy. Is this normal? Do I need to worry? This is my only symptom.
- —Guest t lanier
Need a blood pressure pill with no sulfa
- Everthing I read here has happened to me. I have even had by heart stop twice with a colonoscopy. I now need a BP pill but I'm afaid to try anything.
- —Guest Pat Bramlett
- I was given Bactrim for UTI by my urologist. After four days, I had a rash on my wrists and feet.My husband is a dentist and told me to stop immediately. My doctor diagnosed it as a reaction to Bactrim. We flushed the pills. The next day the rash was more pronounced and burned. Its not as bad as some of the reactions I have read about. I never had a reaction like this from medications, The posts have been very helpful.
- —Guest Carol
- I was prescribed Septra for a UTI. Took it for 7 days with no side effects. On day 8 I started feeling achy and fluish. By day 9 I had a 103 fever. On day 10 my temp was 104 and I developed a spotty red rash--first on my stomach and thighs, then all over. I made it to my doctor first thing in the morning and was diagnosed with Stevens-Johnson Syndrome. He gave me oral steroids and told me to check back by the end of the day. The rash continued to spread so he gave me a steroid injection, with the caveat that if I didn't show improvement by the morning he was sending me to the nearest burn unit 100 miles away. Luckily the injection got me stabilized, but I had to cancel an overseas trip for work, which my employer was not happy about. Plus it was a total drag to feel so awful and look like a freak for the next month!
- —Guest laura
- I have had a rash and fever reaction to sulfa drugs. Has anyone else had elevated blood sugar levels? As I now do. From taking triamterene for several years.
- —Guest Bill
Bactrim episode gone wrong - Toe Infecti
- My toe was infected with staph and it turned into a blood infection. After antibiotic IV, I was prescribed bactrim. Never tried a sulpha drug. Was more tired and fatigued than ever before during first 3 days, then on day 4 a low grade fever (how the "F" could that happen on antibiotics?), then chills, aches like flu, and itchy skin. Told Dr. since internet stories made me think I was allergic. Day 5 - switch to Cipro and felt enormously better by the next morning, but had some mild hives. Bactrim reaction wasn't done yet though, hives went totally crazy and benedril didn't help. Later at work dizzy, headache, and then breathing became a tiny bit harder. Immediately went to the hosipital, and you should do the same! Sometimes it takes a few days for the allergic reaction to kick in (this was first time for me on Sulpha drugs...and the last). Bactrim can be very dangerous, any symptoms and you should see a Dr immediately.
- —Guest Eric S
Bactrim for insect bite
- My brother was taking bactrim due to a possible spider/insect bite that caused abscess like spots on his stomach after his final dose of meds he has broken out into non itchy rash from belly up but his hands are red swollen and feverish.
- —Guest For my brother
Burning sensation in skin.
- I'd been taking a sulfa medication for a couple days when I started having a sunburn-like sensation on my back. (It was the middle of winter in MN, so a sunburn was impossible.) Fortunately, for me, my grandfather had recently had a similar but more severe reaction the same sulfa medication, so I immediately stopped taking it.
- —Guest Megan
- I had a skin reaction when taking Celebrex which is how I know I am allergic to Sulphonimides. The rash was extremely light sensitive.
- —Guest Barbara Wyatt
- I've taken Septra many times for UTIs. 2 weeks ago I took a dose of Septra, within 15 minutes I had severe itching and swelling in my mouth & throat, couldn't breath. Luckily I knew it was an anaphylactic reaction & the Target I was shopping in had a pharmacy. I immediately "asked" for an EpiPen and injected myself, which worked immediately, relieving the swelling so I could breath again. I now wear a medic alert bracelet & have EpiPens with me and at home & in car & have trained my oldest son how to inject me if I was incapacitated. I have never had any allergic reaction before. I am a physician and have seen many allergic reactions, none as severe as mine.
- —Guest Storkdok
generic Bactrim Reaction
- I had an infection on my eye-follicle. The Doc gave me a 10-day coarse of Bactrim. On day 8, I had a reaction. I had incredible chills, fever, and my skin turned red for about 5 days. I could not go in the sun for about 2 weeks. DO NOT TAKE SULFA DRUGS if there is an alternative.
- —Guest TonyDeLarauntis
- My husband in hospital with allergy to Bactrim. Bad Shape! I am WORRIED sick! The doctor says today going to treat with steroids! I hope he makes it. A scary thing to happen to my 93 y.o. husband! Please be careful if you are prescribed Bactrim. I have taken it before, without problems, but will be leary of it in the future!!
- —Guest brieske
- Hi, my mom told me that I was allergic to sulfa,but didnt tell me how I reacted. She passed away 20 years ago otherwise I would ask her.When my son was little, he had colic ear infections and constant sinusitus that needed antibiotics.I took him to an allergy specialist and bottom line he had a deficiency in his immune system, he said that he would grow out of it.He was always given pediazole and septra, I wonder if that was partially due to his antibiotics. Do people grow out of a sulfer allergy?Also, whenever I took my kids to the doctor, I told them as a precaution that my daughter was allergic to sulfer, and they said just because your allergic to it doesnt mean your kids are allergic to it, and that may be true, but isnt it better to be safe than to be sorry?It makes me wonder if permanent damage was done to me and to him.We are both bi-polar and add, I came through it with meds, but he did not.I would like to know if anybody out there had a similar experience.
- I was just 2 weeks shy of turning 21. I had a Sinus infection and my Allergist prescribed the generic Sulfa-Meth know that I wanted to kick it quick and hard since I am allergic to Peniclins. Needless to say one dose of the meds and 1 hour later I was in the ER with trouble breathing and swelling. Now when I list my alleriges at the doctors the nurse always asks me to slow down. Since the initial diagnosis I have found that eating just one piece of food that contains sulfites tends to lead to flushing of the face followed by a REALLY full feeling, one more piece leads to a headache, and ONE MORE piece leads to trouble breathing and swelling. With the supervision of my Mother, who is a nurse, we have found that I simply cannot eat or drink or use ANY products that contain sulfa, sulfites, or sulfurs. There goes my wine tasting tour of California.
- —Guest Faith
itching like crazy...
- Thirty years ago I was prescribed a sulfa drug that caused a mild rash, so for all this time I've always told doctors I was allergic to sulfa. I recently had a kidney transplant and one of the standard drugs prescribed is bactrim. Due to my potential allergy, they substituted Mepron, which is a liquid oral suspension which literally looks like neon yellow paint and doesn't taste any better than it looks. I asked if I could try bactrim, Big mistake!! They let me give it a shot after 3 months, when I could take only 1 pill three x's a week instead of daily. After only 3 pills the first week, I started getting a little itchy. By the fifth dose I started itching like crazy all over and woke up the next morning with large hives on my thighs and bumps on my arms, neck and back. I immediately stopped taking the medication, but I'm still itching 10 days later....it's tapering off and not as bad but I really hope it stops soon. How long can this stuff stay in your system??!!
- —Guest Suzanne1266